Jump to content
artemis

artemis Pristiq be gone.....

Recommended Posts

artemis

I have just found your site this week...... after much battling with doctors depression and anxiety..... & a year on Pristiq .... I feel I need to be rid of these drugs from my system.

I have no motivation, a hard time leaving the house, no desire to take part in life & this drug was supposed to help ..... Oh well I suppose it did initially .... I had not long stopped breastfeeding .... the little 1 was coming up to terrible twos, my partner has a heavy work load so I felt like the sole carer & I wasn't coping, was fearing my ability to keep things under control and not hurt my little precious... I initially went to visit to the doctor as I was after something to calm those most anxious moments when I lost control ..... but no, antidepressants were offered as there is less issue with DEPENDENCE !!!! What a joke..... I get so irrate ... it's our body why not just let us have what we need... I have no history of abuse of prescription meds ... so yes I took the Pristiq & here I am a year later..... my creativity has GONE, the joy in motherhood GONE...... I'm drinking too much & I just want to be me again !

!

Sorry to babble but I have to decided in a way to use this as a diary ... to keep track of my journey "Survivng Antidepressants" X

 

So I took my last 100Pristiq on Friday morning...... I'm not sure of my plan yet ..... I so feel like going cold turkey as I want to be rid of this stuff from my system.......

:unsure:

Share this post


Link to post
lindamorellato

Welcome and a word of loving advice please don't go cold turkey. Read all you can on here about slowly tapering down. I know what you mean about motherhood. No one can tell you what it is like until you experience it for yourself. Treat yourself kindly you deserve it for your and your child.

Share this post


Link to post
artemis

Thanks for the quick reply .... I have been reading constantly for the last few days ..... yes about the tapering down etc..... just going with the flow for the moment ?

Feeling so dissapointed with the help we are offered via medical services.

Share this post


Link to post
Jemima

Please go back on your Pristiq dosage ASAP! You cannot image how awful withdrawal from antidepressants can be until you're experiencing it, and then it may be too late to reinstate and taper slowly.

 

Because there is no way to taper Pristiq, we generally advise switching to an equivalent dose of Effexor, either the tablet or the extended release version and tapering down from there:

 

How to taper off Pristiq

 

Usually getting the drug out of your system as fast as possible will do a great deal more harm than good. (There are some people who can quit cold, but no one knows how to tell that in advance). The problem is that after a few weeks on an antidepressant, changes have been made in the physical structure of the brain. Antidepressants kill off some neurotransmitters and grow new ones, so quitting cold turkey is like yanking a crutch out from under a cripple, except that the cripple will probably feel better afterward than the person who quits an antidepressant cold. It's necessary to taper off very slowly and allow your brain time to re-normalize. Please read some of the stories in Introductions and updates of other people who've gone cold turkey. Also please note that you have been on double the typically prescribed dose, which makes it even more important to taper slowly.

 

Welcome to the forum. You'll find lots of good information and friendly, gentle support here.

Share this post


Link to post
Altostrata

Welcome, artemis.

 

Tapering Pristiq can be challenging. Since you're taking 100mg, you can step down to 50mg first.

 

Please read the How to taper off Pristiq link Jemima gave you above.

 

As you can see, there is no definite way to taper off Pristiq. What might work is to get your prescription written as two 50mg tablets per day, so you can cut up one 50mg tablet into quarters to reduce by 12.5mg -- you'd take 3/4 of one 50mg tablet plus the other 50mg tablet.

 

I'd wait at least a couple of weeks before making another 12.5mg reduction (another quarter-tablet), and so forth until down to 50mg. Then decide what you want to do next.

 

If you get withdrawal symptoms, you'll have to figure out how to reduce more gradually.

Share this post


Link to post
artemis
TORI AMOS is helping heaps @ the moment

Share this post


Link to post
artemis

Ok ... day 4 today ...... going ok ....... slight head ache this morn ....

 

Day three .... I couldn't sit still ...... thankful for much company and caring friends yesterday... & the brain buzzes got a little more frequent in the afternoon.

 

Yes I am still going cold turkey ...... am going with fish oil , magnesium & some Bach's rescue remedy at the moment .... & meditation .... I am finding when the spinning head & monologue starts getting too much or I can't settle a few moment of focused breathing really helps ..... and I know it sounds strange but I keep telling myself it's my brain ... my brain .... my brain ... & I am in control....

Share this post


Link to post
artemis
Thanks Alto ..... not sure about getting more meds from my doc ..... they like to make the decisions....I really am on the bottom of the earth here & am hugely disappointed in the lack of knowledge ... yet these things are thrown around like sweets ! I feel violated to have surcumbed ( sorry spelling gone out the window !) to their system & the evil pharma company's horrible intentions :angry:

Share this post


Link to post
Altostrata

Most likely, your doctor will be thrilled you want to switch to another antidepressant.

Share this post


Link to post
Altostrata

Just wanted to note: If you take regular Effexor for the Pristiq withdrawal symptoms, you will have to take it every 12 hours, it's not extended-release.

 

Suggest you seriously consider 50mg Effexor twice a day.

Share this post


Link to post
artemis

Ha ha Altostrata .... you did make me laugh .... I'm feeling ok today ..... yesterday went from good to pretty bad to much better .....

 

Yesterday day 4 .........was fine on awakening ...... a couple of hours later a huge wave of nausea & major headache .... a was wrapped round the toilet bowl for an hour with a throbbing head & was planning a trip to the doc ...... when after being able to lie down had a nap & woke with much improvement....

 

afternoon included much brain snapping that zaps through my tongue & down my arms ! & can't move quickly as very dizzy.....

 

I am also finding the things that really wound me up aren't bothering me so much ..... just can't believe the pills I was taking to help my anxiety and bad thoughts MADE THEM WORSE ! WTF !

 

Today Day 5....... feel pretty good ..... hardly any zaps this morning...... achey back & neck ..... a bit phlegmy in the throat .....

Share this post


Link to post
Gardner

I so agree I can't believe the pills that we were taking to get rid of the symptoms in the first place are making them worse now :(

can't believe you're going to cold

Turkey you must be 1 strong lady

 

following Altos advice and I'm done first week today of 25 milligram am/pm regular effoxor.

 

Good luck and keep us posted. I was 6 weeks on pristiq and trying to get off all this crud.

Share this post


Link to post
peggy

artemis,

please consider carefully going on effexor and reducing slowly. i have always found there are 2 waves of symptoms - the first ones, the ones u are experiencing atm are easier to handle than the exaggerated neuro symptoms that hit me at about 3 weeks. by then it takes at least a month to settle - if you are lucky

Share this post


Link to post
artemis
thanks so much peggy ... for your thoughts ..... I do know it's going to probably last a while .... I am wondering what is to come ..... but I feel we are all different ... & I'm probably a bit pig headed ... I'm willing to accept all the i told you so's when they are due x

Share this post


Link to post
Altostrata

We're gentle with the I-told-you-sos.

 

You may be fine with waiting it out. Just have Plan B ready in case you need it.

Share this post


Link to post
Gardner

Artemis

I'm so anxious to hear how you're doing as I know you were trying to get off of pristiq also

could you please give me an update on how you're doing

 

Know you u were doing CT which I admire I don't know that I could do that but I hate that I'm on this effexor to get off to ptistiq.

Anxious to hear from you

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy